Alert archive / Oklahoma / River Flood Warnings in 2019

River Flood Warning 96, NWS Tulsa, OK

August 23, 2019Creek County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Aug 23, 2019, 8:40 AM CDT for Creek County, Oklahoma. It took effect at Aug 23, 2019, 6:14 PM CDT. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Aug 23, 2019, 8:40 AM CDT (13:40 UTC)
In effect from
Aug 23, 2019, 6:14 PM CDT
Expired
Aug 24, 2019, 2:44 AM CDT
In force
9 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County Creek County, OK

The radar

The Tulsa radar (KINX), 48 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Polecat Creek near Sapulpa (SPCO2).

Action stage
21 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07165508, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

609 
WGUS44 KTSA 231340
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
840 AM CDT Fri Aug 23 2019


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Polecat Creek near Sapulpa affecting Creek County. 
  
OKC037-232139-
/O.NEW.KTSA.FL.W.0096.190823T2314Z-190824T0744Z/
/SPCO2.1.ER.190823T2314Z.190824T0000Z.190824T0144Z.NO/
840 AM CDT Fri Aug 23 2019

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Polecat Creek near Sapulpa
* from this evening to late tonight, or until the warning is 
  cancelled.
* At  8:00 AM Friday, the stage was  4.00 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The Polecat Creek near Sapulpa is expected to rise above
  flood stage and crest near 22.6 feet by this evening. The river is expected 
  to fall below flood stage late tonight.
* Impact...At 22.0 feet, minor flooding of pasturelands and oil fields
  occurs.
 
&&
 
LAT...LON 3606 9599 3599 9598 3592 9614 3600 9615

$$
1 follow-up statement
308 
WGUS84 KTSA 231854
FLSTSA
Flood Statement
National Weather Service Tulsa OK
154 PM CDT Fri Aug 23 2019


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Polecat Creek near Sapulpa affecting Creek County. 
  
OKC037-231924-
/O.CAN.KTSA.FL.W.0096.000000T0000Z-190824T0744Z/
/SPCO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
154 PM CDT Fri Aug 23 2019

The Flood Warning is cancelled for
  The Polecat Creek near Sapulpa.
* At  1:09 PM Friday, the stage was  6.00 feet.
* Flood stage is 21.0 feet.
* Forecast...The Polecat Creek near Sapulpa will crest below flood 
  stage at 12.5 feet this evening.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Aug 23, 6:20 AM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Aug 23, 6:20 AM CDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
620 AM CDT Fri Aug 23 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Ongoing widespread precip expected to gradually wane during late
morning hours. Flight conditions will remain impacted through the
morning with lower ceilings / storms with likely return to lower
VFR conditions during the afternoon. Additional storms possible
late tonight though at this time they do not appear to be as
widespread as the current activity.

&&

.PREV DISCUSSION... /Issued 346 AM CDT Fri Aug 23 2019/

DISCUSSION...
Main concern for this forecast is focused on potential for
locally excessive rainfall amounts this morning across parts of
eastern OK and western AR. Additional flooding concerns will be
present in later periods as well as an active NW flow pattern
remains established over the plains into next week.

Showers and thunderstorms continue to re-generate over central OK
this morning as subtle shortwave evident in water vapor slowly
moves east. Considerable transport of moisture continues to
interact with a quasi-stationary sfc boundary located south of
I-40, with precip H2O values between 1.5-2.0 inches sampled by
are RAOBS. Storms have been efficient rain producers in this
environment and this potential will continue through the morning
at least as the upper wave continues to slide east. Have opted to
extend the Flood Watch for all except the northern tier of
counties in OK through 18z, by which time the low level moisture
transport should weaken enough for storms to decrease. There is
also some possibility of development this afternoon along residual
boundaries.

Later today storms will develop over the high plains with some
potential for these storms to eventually move into parts of the
area late tonight or Saturday morning. Yet another, possibly more
robust round of storms likely Saturday night into Sunday as a
strong shortwave moving over the Northern Rockies this morning
moves southeast, with a good signal of an MCS forming over the
Central Plains and moving ESE. This time frame may see an uptick
in severe weather potential along with more heavy rainfall. All
told several inches of rain are possible in some areas through
the weekend and additional flood headlines likely will be
necessary.

A brief return to hot weather expected Monday before a more
substantial cold front moves south Monday night bringing yet
another opportunity for thunderstorms. The unsettled pattern will
continue until another front brings a significantly drier airmass
south by the end of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   83  70  84  70 /  60  40  60  50
FSM   85  72  85  71 /  80  40  60  30
MLC   85  71  85  71 /  70  30  50  30
BVO   82  68  82  68 /  30  30  50  60
FYV   79  68  79  68 /  80  40  60  40
BYV   80  68  79  66 /  70  50  60  40
MKO   82  70  83  69 /  80  40  60  40
MIO   80  68  81  67 /  50  50  50  40
F10   83  69  85  69 /  70  30  60  40
HHW   90  72  87  72 /  50  30  40  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 1 PM CDT this afternoon for OKZ060>072-
     074.

     Flash Flood Watch until 7 AM CDT this morning for OKZ054>059.

AR...Flash Flood Watch until 1 PM CDT this afternoon for ARZ001-002-
     010-011-019-020-029.

&&

AVIATION.....07
Hazardous weather outlook, Aug 23, 5:00 AM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
500 AM CDT Fri Aug 23 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
500 AM CDT Fri Aug 23 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Significant.
	AREA...Much of eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Primarily south of a line from Tulsa to Fayetteville.
	ONSET...Ongoing.

DISCUSSION...
Widespread showers and thunderstorms are ongoing this morning
and are expected to persist through much of the morning, with a
decrease by afternoon.  Locally heavy rainfall fell over across
portions of east central Oklahoma and west central Arkansas,
and any additional rainfall will further raise flooding concerns.
A brief lull in rain chances is possible this evening, before
possibly increasing again overnight as storms spread southeastward
from the Central Plains.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY through Monday...Thunderstorm and Heavy Rain Potential.
TUESDAY through THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
An unsettled weather pattern will persist into the middle of
next week.  Several episodes of widespread rainfall appear likely,
specifically Saturday night into Sunday and again Monday and
Monday night.  Each rainfall event will bring the potential for
locally heavy rainfall totals and raise flooding concerns.
Updated forecasts will continue to refine the areas most prone
to flooding potential.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 7:58 PM CDTSpecial Weather StatementTSAOkfuskee47 min
Aug 22, 8:03 PM CDTSevere Thunderstorm WarningTSALeFlore27 min
Aug 22, 8:10 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee35 min
Aug 22, 8:29 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa35 min
Aug 22, 9:03 PM CDTSpecial Weather StatementTSATulsa42 min
Aug 22, 9:35 PM CDTSpecial Weather StatementTSARogers40 min
Aug 22, 10:13 PM CDTAreal Flood AdvisoryTSALeFlore, Sequoyah3 hr
Aug 22, 10:15 PM CDTSpecial Weather StatementTSAMayes, Nowata, Rogers, Washington45 min
Aug 22, 10:55 PM CDTFlash Flood WarningTSALeFlore, Sequoyah4 hr
Aug 23, 12:25 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Haskell, Muskogee, Sequoyah3 hr
Aug 23, 12:59 AM CDTSpecial Weather StatementTSASequoyah46 min
Aug 23, 1:03 AM CDTFlash Flood WarningTSAHaskell, Sequoyah4 hr
Aug 23, 2:17 AM CDTAreal Flood AdvisoryTSACreek, Muskogee, Okfuskee, Okmulgee, Tulsa, Wagoner3 hr
Aug 23, 2:30 AM CDTFlash Flood WarningTSACreek, Okfuskee, Okmulgee7 hr
Aug 23, 3:48 AM CDTFlash Flood WarningTSAAdair, Cherokee, Haskell, McIntosh, Muskogee, Okmulgee and 2 more6 hr
Aug 23, 5:04 AM CDTAreal Flood AdvisoryTSACreek, Osage, Pawnee, Tulsa116 min
Aug 23, 6:03 AM CDTAreal Flood AdvisoryTSACreek, Okmulgee, Tulsa117 min
Aug 23, 8:50 AM CDTAreal Flood AdvisoryTSAHaskell, Latimer, Pittsburg115 min
Aug 23, 9:34 AM CDTAreal Flood WarningTSAAdair, Cherokee, Creek, Haskell, McIntosh, Muskogee and 4 more12 hr

Nearby

River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.